EconPapers    
Economics at your fingertips  
 

Robustness of Optimal Interest Rate Rules in an Open Economy

Li Qin and Moise Sidiropoulos

Bulletin of Applied Economics, 2016, vol. 3, issue 1, 29-46

Abstract: This paper studies optimal interest-rate rules that are robust with respect to exogenous shocks in open economies. When derived from closed economy optimization models, theoretical interest-rate rules tend to be more aggressive than empirical rules. We show that accounting for openness in an economy results in optimal rules that correspond more closely to the rules used in practice: the robustly optimal rules derived in an open-economy model exhibit less inertia and sensitivity to variations in macroeconomic variables.

Keywords: robustness; optimal interest-rate rule; degree of openness (search for similar items in EconPapers)
JEL-codes: E50 E52 E58 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://www.riskmarket.co.uk/bae/journals-articles ... nload=attachment.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rmk:rmkbae:v:3:y:2016:i:1:p:29-46

Access Statistics for this article

Bulletin of Applied Economics is currently edited by Eleftherios Spyromitros

More articles in Bulletin of Applied Economics from Risk Market Journals
Bibliographic data for series maintained by Eleftherios Spyromitros-Xioufis ().

 
Page updated 2025-03-31
Handle: RePEc:rmk:rmkbae:v:3:y:2016:i:1:p:29-46